Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Have strained feet, knees and right hand,bruised sternum with difficulty in standing and bending. Any help/

Jul 2013
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 1996
Answered : 2148 Questions
On 6 July I slipped on ant spray and severely strained my feet, knees and right hand. I also very badly bruised my sternum, which hurts worse every day. The hospital didn't X-ray it as it had not yet started to bruise. It hurts to stand, bend over, touch. It gets worse every day. It hurts clear across the front of my chest at arm pit level. I'd appreciate any and all help. Thanks.

Posted Tue, 6 Aug 2013 in Bones, Muscles and Joints
Answered by Dr. K. Naga Ravi Prasad 58 minutes later
Hi, thanks for writing to XXXXXXX

The very fact that you are being treated with two drugs Forteo (Teriparatide) and Reclast (Zolendronic acid) indicates that your bones are severely osteoporotic and you are of post menopausal age.

So, the chances of sustaining fractures even with minor trauma is very high in your case. I suggest you to have Xrays for your feet, knees, hand and sternal bone to rule out bony injury.

Momentarily, to reduce pain and swelling
* Use ice compressions over the affected regions
* Apply over the counter pain killer gels
* keep foot end in elevation to reduce the swelling
* Take rest

As you are having associated comorbid conditions (collagen vascular disease, polymyositis and sjogrens syn) , please don't take any oral medications without consulting your treating doctor.

Hope I have answered your query. Happy to help if you need any more clarifications.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor